# SDR 98ZZZX443

- Difficulty date: January 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N54320
- Make and model: Cessna 172P
- Aircraft serial: 17274955
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Part number: S10711
- Condition: Leaked
- Location: Airspeed
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED LOW AIRSPEED INDICATION.  PITOT SYSTEM WAS PRESSURE CHECKED AND FOUND TO HAVE A LEAK.  FOUND PITOT HEAT WIRING CHAFED/MELTED INTO PITOT PRESSURE TUBE APPROXIMATELY 3 INCHES ABOVE CONNECTOR.  REPLACED TUBING AND SYSTEM PITOT HEAT WIRING SECURED AWAY FROM TUBING.  NOTE:  2 DAYS LATER DURING AN ANNUAL INSPECTION OF ANOTHER 172, FOUND THE SAME PROBLEM, EXCEPT IT APPEARED THAT HEAT FROM THE WIRING HAD MELTED THE TUBING HALF-WAY THROUGH.  THE SYSTEM STILL HELD GOOD PRESSURE.
